MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7507-DB
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the return electrode monitoring (rem) pad would not work.Green rem light would be visible on the electrosurgical unit, but the devices would not show any clinical effect.Nurse replaced the pad with another similar pad and everything worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: two devices were received for evaluation.The returned product did not meet specification as received.Visual inspection found no defects on both pads.The reported condition was confirmed.The investigation found the gel covers to have been removed and the devices were received in open packaging.The polyhesive gel covering the electrode surface was dry to the touch.The pad was assembled correctly.Continuity was checked with satisfactory results.The pad failed erit testing, and during impedance testing the return electrode monitoring (rem) alarm sounded.This is a designed safety feature that would occur if the gel had dried out, it therefore functioned as intended.The rem feature of the return electrode operates by measuring the electrical impedance at the return site.Should this impedance vary beyond an established level, the rem alarm will sound, and the generator will shut down.Moisture loss occurs as soon as the pad is removed from the pouch.The investigation cannot determine if the pad was dry when the customer applied it to the patient during the procedure.The investigation could not determine the root cause of the customer's report.Refer to the instruction for use (ifu) for recommendations on pad application and placement.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8038018
Report Number1717344-2018-01439
Device Sequence Number19198774
Product Code GEI
UDI-Device Identifier10884524000602
UDI-Public10884524000602
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K822572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model NumberE7507-DB
Device Catalogue NumberE7507-DB
Device Lot Number73520531X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1